MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117010
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Seroma (2069)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information available at this time, no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the reported post implant symptoms experienced by the patient.The maude event report did not include contact information for the patient; therefore requests for additional information cannot be made at this time.Seroma and hematoma formation are known inherent risks of surgery.The adverse reactions section of the instructions-for-use list seroma, hematoma and pain as possible complications.Without a lot number a review of the manufacturing records is not possible.Should additional information be obtained, a supplemental mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following was reported via maude event report (mw5072968): "i had an incisional hernia mesh replacement in 2016.The mesh used was bard soft mesh 10 x 15 cms which was correctly implanted by my surgeon.I developed a seroma and a lot of blood collected in the area of the mesh.Surgeons at the hospital drained out quite a few ounces of blood.It continued accumulating and they eventually put in a tube with drainage bag.After about 2 months, the problem eased and finally stopped.However, then i developed serious pain in the area where the mesh has been implanted.The surgeons advised that they will have to remove the mesh and replace with a biological mesh, however, they asked me to seek pain management which i did.I was put on hydrocodone and am scared that i will become addicted.The pain is worsening by the week and i am having to live a very stressed and uncomfortable existence." there is something seriously wrong with this mesh.I had mesh implants previously but never had this kind of problem.".

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7072852
Report Number1213643-2017-00954
Device Sequence Number799177
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871
Combination Product (Y/N)N
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;